Try it
ENT · Vestibular disorders: compensation after neuritis
Sample itemA patient with vestibular neuritis is still taking prochlorperazine on day seven and remains unsteady. What is the best advice?
Original practice item, not a recalled exam question. Nothing here is recorded.
The answer and the reasoning
D. Stop the suppressant and begin vestibular exercises
Vestibular suppressants relieve acute symptoms but delay central compensation if continued. After a few days they should be stopped and graded vestibular exercises started to speed recovery.
Option by option
A. Cochlear implantation
Implants are for hearing and do not treat vestibular loss.
B. Continue the drug for three months
Three months of the drug would hamper recovery.
C. Bed rest for a month
Prolonged rest delays compensation.
D. Stop the suppressant and begin vestibular exercises (correct)
Correct. Prolonged suppressants slow compensation, so stop them and exercise.
Source note: Original NextPrep sample item — pending expert review. This item is original practice material awaiting independent expert review, so confirm important facts in a standard textbook.
More ENT questions
- AudiologyIn a tuning fork test, Rinne is negative (bone conduction louder than air conduction) in…
- EarWhich type of chronic suppurative otitis media is considered 'unsafe'?
- LarynxIn singers, vocal nodules typically occur at:
- Vestibular disordersA patient has recurrent attacks of vertigo lasting hours, with fluctuating low-frequency…